Alert archive / Louisiana / Tornado Warnings in 2019

Tornado Warning 28, NWS Lake Charles, LA

May 19, 2019Evangeline Parish, Louisiana

NWS Lake Charles, LA issued this tornado warning at May 19, 2019, 5:26 AM CDT for Evangeline Parish, Louisiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2019, 5:26 AM CDT (10:26 UTC)
Expired
May 19, 2019, 6:01 AM CDT
In force
35 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Evangeline Parish, LA

The radar

The Ft Polk radar (KPOE), 64 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 1:47 AM CDTTornado WatchSPC9 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2019-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2638 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2019-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2638 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
729 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
1.8
Supercell composite
9.9

Open this sounding in Storm Lab

The text

As transmitted.

314 
WFUS54 KLCH 191026
TORLCH
LAC039-191115-
/O.NEW.KLCH.TO.W.0028.190519T1026Z-190519T1115Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
526 AM CDT Sun May 19 2019

The National Weather Service in Lake Charles has issued a

* Tornado Warning for...
  Northwestern Evangeline Parish in central Louisiana...

* Until 615 AM CDT.
    
* At 526 AM CDT, a severe thunderstorm capable of producing a tornado
  was located over Beaver, or near Oakdale, moving east at 20 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Turkey Creek, Pine Prairie, Beaver and Bayou Chicot. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3090 9237 3081 9234 3072 9235 3072 9260
      3081 9260
TIME...MOT...LOC 1026Z 253DEG 17KT 3075 9258 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

TWH
2 follow-up statements
561 
WWUS54 KLCH 191040
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
540 AM CDT Sun May 19 2019

LAC039-191115-
/O.CON.KLCH.TO.W.0028.000000T0000Z-190519T1115Z/
Evangeline LA-
540 AM CDT Sun May 19 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR CENTRAL
EVANGELINE PARISH...
    
At 540 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Pine Prairie, or 7 miles southwest of Turkey Creek,
moving east at 25 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Turkey Creek, Pine Prairie and Bayou Chicot. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3072 9250 3075 9254 3080 9254 3085 9251
      3090 9237 3081 9234 3072 9235
TIME...MOT...LOC 1040Z 252DEG 22KT 3078 9247 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

TWH
780 
WWUS54 KLCH 191101
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
601 AM CDT Sun May 19 2019

LAC039-191110-
/O.CAN.KLCH.TO.W.0028.000000T0000Z-190519T1115Z/
Evangeline LA-
601 AM CDT Sun May 19 2019

...THE TORNADO WARNING FOR NORTHERN EVANGELINE PARISH IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.  However gusty winds are
still possible with this thunderstorm.

A Tornado Watch remains in effect until 1000 AM CDT for central
Louisiana.

Remember, a Tornado Warning still remains in effect for Eastern 
Evangeline Parish until 630 AM CDT.

LAT...LON 3072 9250 3075 9254 3080 9254 3085 9251
      3090 9237 3081 9234 3072 9235
TIME...MOT...LOC 1059Z 253DEG 17KT 3081 9236 

$$

TWH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at May 19, 5:13 AM CDT, 13 minutes earlier.

Area forecast discussion, May 19, 5:13 AM CDT, 13 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
513 AM CDT Sun May 19 2019

.UPDATE...Convection beginning to sag somewhat south and have
seen development of a fairly strong cell over Jeff Davis parish
where a warning may be required shortly. Have expanded Tornado
Watch 191 to include Jeff Davis and Vermilion and all our
remaining parishes to the east. Watch in effect until 10 AM CDT.

&&

.PREV DISCUSSION... /issued 502 AM CDT Sun May 19 2019/

DISCUSSION...An active morning ongoing with strong to severe
thunderstorms advancing across central Louisiana where a Tornado
Watch is in effect until 10 AM CDT. Earlier activity over interior
southeast Texas has weakened and the Tornado Watch was allowed to
expire at 4 AM CDT.

Convection associated with a sharp and negatively tilted
mid/upper level trof now approaching the Mississippi valley,
CAPES in excess of 2000 J/kg and favorable shear. Activity
has been very limited along and south of the Interstate 10
corridor and where lift has been limited. Will see a west to
east ending of the convection through the day as aforementioned
trof advances further east and northeast and flow aloft trends dry
west to northwest.

Pattern through the remainder of the week looks overall dry. Did
have to include a low end chance for a few showers and
thunderstorms Monday afternoon for the northeast portion of the
forecast area. This associated with some weak energy incoming as
flow aloft comes back around to the southwest as another vigorous
low advances into the plains then advances north. This is
followed by a second cyclone culminating into a deep trof for the
western CONUS and an amplifying and retrograding ridge for the
east CONUS. Dry pattern thus expected.

MARINE...A moderate early morning southeast flow will gradually
relax as strong low pressure advances northeast through the
eastern plains. Showers and thunderstorms associated with this
system will be ending west to east through the day. An overall dry
pattern is expected to prevail through the week, but winds will
strengthen going into Tuesday and Wednesday as another strong
storm system advances across the plains.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  85  73  88  73 /  60  10  20  10
LCH  85  75  86  76 /  50  10  10  10
LFT  84  74  87  75 /  70  10  20  10
BPT  86  76  86  76 /  40  10  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until 7 AM CDT this morning for GMZ450-452-
     455-470-472-475.

     Small Craft Exercise Caution until 7 AM CDT this morning for
     GMZ430-432-435.

&&

PUBLIC...23
Hazardous weather outlook, May 18, 3:25 PM CDT, 14 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
325 PM CDT Sat May 18 2019

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
191100-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
325 PM CDT Sat May 18 2019

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...This Afternoon and Tonight

There is a slight to elevated threat for strong to severe storms
late tonight in parts of southeast Texas and southwest and central
Louisiana. Damaging winds, large hail, and isolated tornadoes are
all possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

There is a marginal risk for strong to severe storms on Sunday
across most of our forecast area. The threat will diminish by
Sunday evening.

There is a small chance for thunderstorms on Tuesday and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected.

GMZ430-432-435-450-452-455-470-472-475-191100-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
325 PM CDT Sat May 18 2019

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...This Afternoon and Tonight

Strong southerly flow necessities a small craft advisory for the
coastal waters and exercise caution for coastal lakes and bays.
There will also be scattered showers and thunderstorms.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Scattered showers and thunderstorms on Sunday will dissipate by
Sunday evening. There is a small threat for thunderstorms on
Tuesday and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected.

In the hours before

Special weather statement, May 19, 2:59 AM CDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
259 AM CDT Sun May 19 2019

LAZ030-190830-
Beauregard-
259 AM CDT Sun May 19 2019

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BEAUREGARD PARISH...

At 259 AM CDT, a strong thunderstorm was located near Singer, moving
northeast at 30 mph.

Winds in excess of 40 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Singer and Deridder.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3059 9355 3068 9359 3085 9333 3063 9321
TIME...MOT...LOC 0759Z 241DEG 26KT 3065 9351

TWH
Local storm report, May 19, 3:36 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
336 AM CDT SUN MAY 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0144 AM     TSTM WND DMG     KIRBYVILLE              30.66N 93.90W
05/19/2019                   JASPER             TX   911 CALL CENTER

            TREE DOWN IN KIRBYVILLE

&&

FNAVEJAR
Special weather statement, May 19, 3:58 AM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
358 AM CDT Sun May 19 2019

LAZ030-TXZ260-190945-
Beauregard LA-Northern Newton TX-
358 AM CDT Sun May 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BEAUREGARD PARISH IN
SOUTHWESTERN LOUISIANA AND CENTRAL NEWTON COUNTIES UNTIL 445 AM
CDT...

At 358 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from De Ridder to near Singer to near Bon Weir.
Movement was southeast at 30 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Merryville, Singer, Bon Weir, De Ridder, Deridder, Bivens and Tulla.

A Tornado Watch remains in effect until 400 AM CDT for southeastern
Texas. A Tornado Watch also remains in effect until 1000 AM CDT for
southwestern Louisiana.

LAT...LON 3084 9315 3055 9338 3059 9363 3076 9372
      3077 9347 3088 9334 3088 9321
TIME...MOT...LOC 0858Z 315DEG 27KT 3084 9326 3073 9342 3071 9368

06
Local storm report, May 19, 4:18 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
418 AM CDT SUN MAY 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 AM     TORNADO          7 NNE SINGER            30.75N 93.37W
05/19/2019                   BEAUREGARD         LA   BROADCAST MEDIA

            LOTS OF TREES DOWN ON JIM WEST ROAD. RADAR INDICATED WELL
            DEFINED DEBRIS BALL SIGNATURE.

0317 AM     TORNADO          4 NNE SINGER            30.71N 93.39W
05/19/2019                   BEAUREGARD         LA   BROADCAST MEDIA

            TREES DOWN AT MITCHELL LOOP. RESIDENT THERE HAS A TREE
            FALLEN INSIDE HER HOME WITH WATER IN THE HOME. RADAR
            DETECTED A WELL DEFINED DEBRIS BALL SIGNATURE AT THAT
            LOCATION.

&&

FNAVEJAR
Local storm report, May 19, 4:38 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
438 AM CDT SUN MAY 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0111 AM     TSTM WND DMG     3 ENE TOWN BLUFF        30.81N 94.13W
05/19/2019                   JASPER             TX   LAW ENFORCEMENT

            LOTS OF TREES DOWN AND LOTS OF DEBRIS JUST INSIDE OF
            JASPER COUNTY. TREE ON A HOUSE. FIRE

            DEPARTMENT...ELECTRIC COMPANY...LAW ENFORCEMENT AT SCENE.

&&

FNAVEJAR
Local storm report, May 19, 5:09 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
509 AM CDT SUN MAY 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1247 AM     TSTM WND DMG     12 ENE ROCKLAND         31.07N 94.19W
05/19/2019                   JASPER             TX   LAW ENFORCEMENT

            TREES DOWN EITHER SIDE OF RECREATION ROAD 255 AT STATE
            HIGHWAY 63.

&&

FNAVEJAR

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 1:43 AM CDTSevere Thunderstorm WarningLCHBeauregard34 min
May 19, 2:36 AM CDTSpecial Weather StatementLCHRapides39 min
May 19, 2:59 AM CDTSpecial Weather StatementLCHBeauregard31 min
May 19, 3:00 AM CDTAreal Flood AdvisoryLCHBeauregard, Vernon2 hr
May 19, 3:06 AM CDTTornado WarningLCHBeauregard24 min
May 19, 3:29 AM CDTTornado Warning Tornado observedConsiderable damage threatLCHBeauregard, Vernon18 min
May 19, 3:45 AM CDTSevere Thunderstorm WarningLCHAllen, Beauregard45 min
May 19, 3:58 AM CDTSpecial Weather StatementLCHBeauregard47 min
May 19, 4:07 AM CDTTornado WarningLCHAllen, Beauregard, Vernon25 min
May 19, 4:23 AM CDTSevere Thunderstorm WarningLCHAllen, Beauregard, Jefferson Davis67 min
May 19, 4:47 AM CDTTornado WarningLCHRapides28 min
May 19, 4:49 AM CDTTornado WarningLCHAllen, Beauregard13 min
May 19, 4:58 AM CDTSevere Thunderstorm WarningLCHAllen, Evangeline47 min
May 19, 5:12 AM CDTTornado WarningLCHAllen, Evangeline18 min
May 19, 5:29 AM CDTSpecial Weather StatementLCHAcadia, Jefferson Davis46 min
May 19, 5:36 AM CDTSevere Thunderstorm WarningLCHAcadia, Evangeline, Saint Landry54 min
May 19, 5:43 AM CDTTornado WarningLCHEvangeline32 min
May 19, 5:56 AM CDTTornado WarningLCHEvangeline, Saint Landry34 min
May 19, 5:58 AM CDTSevere Thunderstorm WarningLCHAcadia, Jefferson Davis, Lafayette47 min
May 19, 6:11 AM CDTTornado WarningLCHSaint Landry34 min
May 19, 6:21 AM CDTSevere Thunderstorm WarningLCHAcadia, Lafayette, Saint Landry, Saint Martin54 min
May 19, 6:32 AM CDTSevere Thunderstorm WarningLCHAcadia, Iberia, Lafayette, Saint Martin, Vermilion58 min
May 19, 6:54 AM CDTFlash Flood WarningLCHAcadia, Allen, Beauregard, Calcasieu, Jefferson Davis3 hr
May 19, 7:00 AM CDTSpecial Weather StatementLCHVermilion60 min
May 19, 7:08 AM CDTAreal Flood WarningLCHBeauregard112 min
May 19, 7:20 AM CDTSevere Thunderstorm WarningLCHIberia, Lafayette, Saint Martin, St. Mary, Vermilion55 min
May 19, 7:21 AM CDTSpecial Marine WarningLCH114 min
May 19, 7:39 AM CDTSpecial Weather StatementLCHJefferson Davis51 min
May 19, 8:14 AM CDTSevere Thunderstorm WarningLCHIberia, Saint Martin, St. Mary61 min
May 19, 9:12 AM CDTSpecial Weather StatementLCHSt. Mary33 min
May 19, 9:13 AM CDTSpecial Marine WarningLCH62 min
May 19, 9:53 AM CDTRiver Flood WarningLCHAllen6 days
May 19, 9:53 AM CDTRiver Flood WarningLCHAllen21 days
May 19, 9:53 AM CDTRiver Flood WarningLCHAllen, Jefferson Davis21 days
May 19, 9:53 AM CDTRiver Flood WarningLCHCalcasieu4 days
May 19, 9:53 AM CDTRiver Flood WarningLCHCalcasieu21 days
May 19, 9:53 AM CDTRiver Flood WarningLCHVernon3 days
May 19, 9:53 AM CDTRiver Flood WarningLCHCalcasieu4 days
May 19, 9:53 AM CDTRiver Flood WarningLCHAcadia, Evangeline, Saint Landry3 days
May 19, 9:53 AM CDTRiver Flood WarningLCHBeauregard4 days
May 19, 9:53 AM CDTRiver Flood WarningLCHAllen5 days
May 19, 9:53 AM CDTRiver Flood WarningLCHAcadia, Allen, Evangeline, Jefferson Davis21 days
May 19, 9:53 AM CDTRiver Flood WarningLCHLafayette, Saint Landry, Saint Martin67 hr
May 19, 10:14 AM CDTSpecial Marine WarningLCH16 min
May 19, 10:47 AM CDTSpecial Marine WarningLCH88 min
May 19, 2:17 PM CDTSpecial Weather StatementLCHBeauregard43 min
May 19, 2:51 PM CDTSevere Thunderstorm WarningLCHBeauregard39 min
May 19, 3:11 PM CDTSpecial Weather StatementLCHCalcasieu49 min
May 19, 3:17 PM CDTFlash Flood WarningLCHAllen, Beauregard, Vernon118 min
May 19, 3:26 PM CDTAreal Flood AdvisoryLCHCalcasieu2 hr
May 19, 3:40 PM CDTSevere Thunderstorm WarningLCHCalcasieu, Jefferson Davis35 min
May 19, 3:51 PM CDTSpecial Weather StatementLCHBeauregard39 min
May 19, 4:49 PM CDTSpecial Weather StatementLCHBeauregard41 min
May 19, 4:58 PM CDTSevere Thunderstorm WarningLCHBeauregard34 min
May 19, 5:17 PM CDTFlash Flood WarningLCHAllen, Beauregard, Vernon118 min

Nearby

Tornado Warnings in Louisiana, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.